MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sureform 60 stapler instrument was received and the instrument was found to have the snake wrist cover torn.There was a large portion of the wrist cover is missing.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass (roux-en-y) procedure, a fragment from a sureform stapler 60 instrument fell inside the patient.The fragment was retrieved during the same surgical procedure.No additional surgical intervention was required and the procedure was completed robotically.The patient has not returned to the hospital due to post-surgical complications.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24619746
Report Number2955842-2026-16455
Device Sequence Number18535771
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K14251023
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK14251023 0184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite